PDA

View Full Version : Immuran Questions - Experiences Needed Please



red246
02-11-2011, 09:57 PM
I really don't think the methotrexate is working all that great and I don't want to increase the dosage. Doc had given me the option to either go on the meth or immuran when we were discussing medications. I chose the meth because i had read that immuran has an increased cancer risk. I also read that side effects were not as bad as those w/methotrexate.

I really don't care if my hair falls out! It is so thin at this point and icky, i'd rather it just fall out anyway! lol My main concern is the stomach issues and the extreme achy tiredness after taking the meth.

BTW - I may have posted this before, but I really can't remember! :cute:

iseedeadmonkeys
03-04-2011, 03:15 PM
hola

ive been on imuran for 8 months now, straight from mtx, ive had soo many complications with taking it here we call it azathioprine, im on a slow up to 200mg for 3 months to see if it helps with lupus and stuff, dr says if it dont work then im back onto mtx, i really dont wanna go back, anywho i dint know about the increased cancer risk...im affraid the docs failed to mention that little number to me, however i do know that imuran/azathioprine was orrignally used for chemo treatment it is a chemo drug like mtx, but docs dont really use it for cancer anymore so mtx is used with other treatments, imuran/azathioprine has worked better for people with auto immune deseases.

BonusMom
03-05-2011, 08:43 PM
I've been on Imuran, 100 mg daily, since September. Although my rheumy said that my dose is too low to cause hair loss, I have lost approximately 50 percent of my hair since Nov/Dec.

I have had no side effects from Imuran, other than occasional low WBC's. I have had no benefit either so we've agreed that I would stop taking it.

cptnblah
03-30-2011, 04:06 PM
I went back to mtx after going out of mill on sick leave. I have little side effects when i started hving it injected in my bum check (lol). Had lots when injected in abdomin. Imuran helped very litle and doc wws hapy when i asked to chnge back. I heard about tumor risk also. Good luck.

Peridot20_Gem
05-16-2011, 04:15 PM
Well i saw my psychiatrist today and he wants me not to mess about waiting for a rheumo appointment but to get intouch with the hospital to get started on Anti-cancer - Immuno-suppressents.

I've read about the 3 he's advised me on and christ the side affects are never ending and have'nt got a clue wheather to ring the hospital or not.

tgal
05-16-2011, 04:34 PM
Although I believe we all must be aware of what the side effects are for the medications that we take or are thinking about taking we have to be sure that we are not putting too much into them. Some of the side effects are there because many people have them while others are so rare they are almost non existent but due to the laws of the land we, the consumer, must be notified. When looking at the possible side effects make sure you see what percentage of people have had that. According to my doctor and pharmacist little to no worry should be given at the ones rated are <5. That basically means that someone in the study had that happen to them at some point but they don't even know if it was related to the medicine because there was not a high enough percentage to even rate it.

I am NOT saying not to be concerned but I am saying sometimes we get so wrapped up in what COULD happen due to the meds we stop those same meds that could help us get better. I have done this myself so please don't think that I am jumping on anyone. Just trying to give a different perspective

Gizmo
05-17-2011, 07:07 AM
I agree with tgal on interpreting side effect info. I have been on Imuran for about 4 years (I think) and haven't had ANY side effects, and I take 175mg. Not even infections. It certainly has improved my quality of life. For me, the risk of side effects is worth keeping my brain, kidneys, muscles, lungs and heart from being damaged or further damaged. In my few weeks here I have seen posts from folks who are very sick, but are reluctant to take immunosuppresants (I think that is a more accurate term than "chemo", as these drugs are primarily used for organ transplants and autoimmune disease) and/or prednisone. For me, a disease that is already kicking your butt is a lot scarier than potential side effects from the meds. I'm an RN, married to a pharmacist, so maybe that makes me less afraid of medications.

Linda From Australia
05-17-2011, 12:17 PM
So Red, what medication are you on, and are you feeling any better?

Peridot20_Gem
05-28-2011, 04:04 PM
Well Mari is right in what she says and soon i'm to see my dermo and hopefully one of the two tablets will match with my bloods and both carry high side affects but i'm giving it ago, the scratching and irritation is driving me mad with my skin.

When my liver is sorted out they want me on Methotrexate and i will give that ago because i have come to understand now there is only so much of the symptoms of Lupus we can take and i've about had enough, as the paracetamol don't do that much except drug me up and make me look on another planet.

Gizmo
05-29-2011, 01:58 AM
When my liver is sorted out they want me on Methotrexate and i will give that ago because i have come to understand now there is only so much of the symptoms of Lupus we can take and i've about had enough, as the paracetamol don't do that much except drug me up and make me look on another planet.

My daughter has been giving herself Methotrexate injections once a week since December with good results and no side effects. She decided to do injections because she has chronic nausea and wanted to avoid making it worse. The primary benefit is that she has been able to come down on her pain meds, but her case is so complicated by dysautonomia and Ehlers Danlos Syndrome that it is hard to tell if other symptoms have improved. I hope you are able to tolerate Methotrexate, and that it helps you. When do you find out about your liver?

Peridot20_Gem
05-29-2011, 05:41 AM
Hello Gizmo,

I was told that on wednesday gone the gastro specialist would see my results, so now i'm waiting for an appointment.

Well it's nice to know of someone's taking the drug and i really hope i can master it, well if your daughter can then i can give it a good shot at least and if it's injection form i'd be able to do that also as i used to inject myself with wulfrin daily.
When i told my neuro about it, she told me that other epilepsey people was on it and doing fine refering their seizures and she was more for me taking that drug than the plaquenil but she does'nt want me on nothing till my liver as been sorted incase the meds for Lupus could make the Tumour and liver worse because they want to surpess my immune system.

Thanks for letting me know that Gizmo i really appreciate it. xxx

Gizmo
05-29-2011, 07:51 AM
Glad I could help - you give SO much encouragement and information to the people on this forum. I look at your list of medical conditions and am just amazed that you can be here in such a big way for others when you have so much going on yourself. I hope the methotrexate gives you some relief so you can enjoy life even more.

merryalliss30
05-29-2011, 08:01 AM
I've been on Imuran, 100 mg daily, since September. Although my rheumy said that my dose is too low to cause hair loss, I have lost approximately 50 percent of my hair since Nov/Dec.

I have had no side effects from Imuran, other than occasional low WBC's. I have had no benefit either so we've agreed that I would stop taking it.

You lost 50% of your hair in 2 or 3 months? Did you have any warning before it started falling out, was it gradual or all of a sudden? You think if you had stopped taking Imuran, it may have prevented that much hair loss? It's just not a side effect I would ever hope to encounter, and if I do, I would surely hope that it could be stopped in time.

Peridot20_Gem
05-29-2011, 08:03 AM
Gizmo,

I do appreciate the help and i try to help other's through years of experience and so much connected to Lupus and besides that it's still knowledge from other member's such as yourself.
The only time i'm unable to come on here is when it messes with my concentration and looking at the screen affects my eyes so i have to pull off for a day or two.
When i told my psychiatrist about my ailments being linked to the Lupus he went mad and he said all these years you've gone through things and all it took for doctor's was to do a few extra bloods, he said to me you've got good grounds for suing but Gizmo just facing the day is enough for me and as long as i can get by each day i'm happy enough, because seizure's alone without Lupus mess your head up at times and cases involving suing i could'nt cope with.

Well i'm just hoping that when they do eventually start me on methrotrexate it helps me to walk better without constant pain, i think i'd be living in HEAVEN MATE if that happened. lol

Enjoy your day and also your daughter. xxx